Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 96, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 25, 2006, 7:49 AM CDT for St. Clair County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 7:49 AM CDT (12:49 UTC)
- Expired
- Aug 25, 2006, 1:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County St. Clair County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 251251
FFWSGF
MOC185-251845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 AM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI.
* UNTIL 145 PM CDT
* AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL WAS OCCURRING OVER MUCH OF ST. CLAIR
COUNTY. HEAVY THUNDERSTORMS WILL INTERMITTENTLY IMPACT ST. CLAIR
COUNTY THROUGH MUCH OF THE MORNING...CAUSING SOME FLASH FLOODING
OF SMALL STREAMS INTO LOW LYING AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSCEOLA...
LOWRY CITY AND APPLETON CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3791 9406 3790 9380 3784 9381 3783 9360
3792 9361 3792 9353 3818 9352 3820 9403
$$
CRAMER2 follow-up statements
000
WGUS73 KSGF 251406
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT FRI AUG 25 2006
MOC185-251845-
ST. CLAIR MO-
900 AM CDT FRI AUG 25 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR ST.
CLAIR COUNTY...
AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL ACROSS ST. CLAIR COUNTY.
HOWEVER THE OVERALL COVERAGE HAD DECREASED. RADAR ESTIMATED RAINFALL
AMOUNTS RANGED FROM ONE TO ONE AND A HALF INCHES ACROSS THE WARNED
AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH WILL BE
POSSIBLE IN LOCALIZED AREAS.
EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF
FLOOD PRONE SMALL CREEKS AND STREAMS...AND POSSIBLY SOME LOW WATER
CROSSINGS.
LAT...LON 3791 9406 3790 9380 3784 9381 3783 9360
3792 9361 3792 9353 3818 9352 3820 9403
$$
FOSTER000
WGUS73 KSGF 251613
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 AM CDT FRI AUG 25 2006
MOC185-251622-
ST. CLAIR MO-
1112 AM CDT FRI AUG 25 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ST. CLAIR COUNTY...
LAW ENFORCEMENT OFFICIALS REPORT THAT NO FLOODING IS OCCURRING AND
THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLOODING HAS DIMISHED.
LAT...LON 3791 9406 3790 9380 3784 9381 3783 9360
3792 9361 3792 9353 3818 9352 3820 9403
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 7:41 AM CDT, 8 minutes earlier.
Area forecast discussion, Aug 25, 7:41 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 741 AM CDT FRI AUG 25 2006 .DISCUSSION... HAVE MADE SOME FIRST PERIOD ADJUSTMENTS TO ACCOMMODATE FOR ONGOING THUNDERSTORM COMPLEX. INCREASED POPS TO LIKELY OVER MANY AREAS. LOW LEVEL JET HAS VEERED AND ALLOWED ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THIS DEVELOPMENT WAS MORE NOTICEABLE WITHIN AN AREA OF HIGHER INSTABILITY WHERE HIGH LEVELS OF MID LEVEL R.H. WAS SHIFTING IN FROM THE WEST. CAPE VALUES ARE JUST UNDER LEVELS THAT WOULD ALLOW FOR SEVERE UPDRAFTS...HOWEVER STRONG STORMS HAVE DEVELOPED WITHIN THE COMPLEX AND WILL CONTINUE TO MONITOR THOSE CLOSELY FOR MICROBURST POTENTIAL. THERE SHOULD BE A GOOD CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS HEATING OCCURS. 12Z RAOB HAS SHOWN A SLIGHT INCREASE IN MID LEVEL MOISTURE...ULTIMATELY STEEPENING MID LEVEL LAPSE RATES SOME. AREAS THAT ARE EXPOSED TO SUN THIS AFTERNOON WILL LIKELY ACQUIRE 2000-3000 J/KG OF ML CAPE. THIS WILL BE SUFFICIENT FOR SEVERE UPDRAFTS WITH MICROBURSTS BEING THE MAIN HAZARD. STAY TUNED FOR FURTHER UPDATES AS THIS ONGOING WEATHER SITUATION UNFOLDS. && .AVIATION... NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWEST MISSOURI AND INTO CENTRAL MISSOURI. WILL BE UPDATING TAFS PERIODICALLY THROUGHOUT THE MORNING TO ACCOMMODATE FOR THIS ACTIVITY. SOUTHERLY WINDS SHOULD PERSIST...AND CEILINGS SHOULD REMAIN VFR. LOOK FOR MVFR TO IFR VISIBILITIES WHERE THUNDERSTORMS EXIST. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. CRAMER
Hazardous weather outlook, Aug 25, 3:55 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 AM CDT FRI AUG 25 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 355 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS UP TO 70 MPH...HAIL UP TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE SOME LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE INTERSTATE 44 CORRIDOR DURING THE MORNING HOURS. THEN STORMS WILL BE POSSIBLE ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. DISCUSSION: A SIGNIFICANT INCREASE IN MOISTURE WILL CONTINUE TO GRADUALLY SHIFT INTO THE REGION TODAY. THIS INCREASE IN MOISTURE COMBINED WITH AN INCREASE IN INSTABILITY DUE TO SUNSHINE...WILL PROVIDE AN AIRMASS CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS TODAY. THE PRIMARY HAZARD ASSOCIATED WITH THIS ACTIVITY WILL BE DAMAGING WINDS UP TO 70 MPH. HOWEVER...HAIL UP TO THE SIZE OF QUARTERS CAN NOT BE RULED OUT. A FEW AREAS OF ISOLATED FLASH FLOODING ALSO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL BECOME A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ON A DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCURS FOR STRONG DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL BE LIKELY BOTH SATURDAY AND SUNDAY AFTERNOONS. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI AS THE FRONT BECOMES POSITION CLOSER TO THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR DAMAGING WIND REPORTS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 61 min |
| Aug 25, 9:51 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Aug 25, 10:30 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 45 min |
| Aug 25, 2:00 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.